Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|mauibuilt - Tue Nov 04, 2008 1:11 pm||
I am 10 weeks pregnant and have bad morning sickness. About a month ago I noticed blood in my vomit and as well as what looked like coffee grounds. I consulted my GI doctor and he said it sounds like I am suffering from a Mallory-Weiss Tear. Being pregnant I can't take Nexium so I have been chewing on Tums. I was feeling pretty ok until a few days ago when I had a very violent bout of morning sickness and noticed a lot more blood than before and experienced a lot more pain and it gets worse everytime I vomit. Today I have noticed that I am experiencing an abnormal fatigue (not the normal pregnancy fatigue). It feels like someone is draining the life out of me. I have also felt very weak and look very pale (there is not a hint of color in my face). I am having a lot of stomach pain and my stool is very very dark. Also, the last time I threw up I felt a weird almost popping sensation in my stomach area. I am not sure if I need to head to the hospital though it does seem to be getting worse. What should I do?
|Debbie Miller, RN - Fri Nov 07, 2008 10:58 am||
You should definitely go see your doctor right away. I assume you have anti-nausea medication such as Zofran. It is important you do not become dehydrated and the symptoms you are having are considered an emergency. At the very least you may need IVs for hydration while they determine the best course of treatment for you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.